Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Black layer on face and hands. Taking treatment. Advise? - Online Doctor Chats

Date : 05-Oct-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Doctor:How can I help you?
User:Hello Dr
User:could I talk to any Dermatologist Sir
Doctor:I am General physician. Dermatologist are not available on live chat. If you wish to talk to the specialist, please use Ask a Specialist
Doctor:I can help you within my expertise, if you wish to discuss your concern.
User:yes sure Sir
User:I'm 31 year old
User:Since January my face and hands slowly started to form a black layer (pigmentation)
User:I have been showing to many doctors but not finding expected results
User:I'm taking treatement in XXXXXXX Clinic with lazers and chemical peeling sessions
User:They have suggested me to use ADVAN cream and sunscreen lotion for daily care
User:I could see my face a bit lightened but not as I used to be :(
User:What do I do?
Doctor:May I know what the doctor's told was the cause of pigmentation?
User:Dr. XXXXXXX from Vijayanagar
Doctor:I would like to know what the doctor's diagnosed this condition as?
Doctor:Since I have no means to physically examine the lesion
User:They said it may be due to outdated creams or due to severe sun damage
Doctor:I would not be able to predict the diagnosis / cause of the spot.
Doctor:May I know if they are like black spots or is a large area of skin turned black?
User:large area of skin turned black
Doctor:Have they performed specific tests on the skin?
User:from my fore head till neck its becoming dark
Doctor:Since when have you noticed this problem?
User:January 2013
Doctor:Let me brief you.
Doctor:If the area of darkening is over the exposed areas of the body, then these definitely could be the effects of sun exposure.
Doctor:And sunscreens are effective in this situation.
Doctor:Sunscreen do not have any significant role in turning this spot into light one; but they prevent further darkening
Doctor:and over a period of time due to normal skin turnover the area gets converted to normal skin tone.
Doctor:If sun exposure is not the cause, then other reasons may be due to inflammatory response or due to immune changes.
Doctor:Besides these two some women with hormonal problems can have similar symptoms.
Doctor:If you have been using the sun screen for more than 3-4 months with no useful benefits
Doctor:you can report back to the dermatologist.
Doctor:He/she can proceed to investigate further to learn the cause of this problem.
Doctor:He/she can perform various hormonal tests and if needed sample the skin and study under microscope.
Doctor:Once the cause is found a treatment can be determined.
Doctor:In addition to sun screen, you might need few sessions of chemical peeling.
Doctor:A friend of mine who is a dermatologist recommend glycolic acid chemical peels for such purposes.
Doctor:He has found useful benefits with this procedure.
User:Could you please suggest me a Good Hospital for highend treatments for cases like me?
Doctor:If you been on sunscreen for more than 3-4 months and not found significant changes you can discuss about chemical peeling before doctor decides to investigate further.
Doctor:Chemical peeling is done at most dermatology clinics.
Doctor:If you are from Bangalore, you can visit Citizen skin care clinic which is located at malleshwaram
Doctor:You can google the exact location.
Doctor:Have you followed?
Doctor:Do you have any questions?
User:I have never been there
User:Thank you
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor